5-Fluorouracil induced pericarditis

Ammar Killu, Malini Madhavan, Kavita Prasad, Abhiram Prasad

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Cardiac toxicity is an infrequent, but potentially serious side effect of 5-fluorouracil (5-FU). The reported incidence of 5-FU-induced cardiotoxicity is approximately 3%, although estimates vary from 1.2% to 18%. Cardiac death occurs in less than 1%. The prompt recognition of cardiac toxicity demands a thorough understanding of the myriad of potential cardiac manifestations and a high index of suspicion. The most common presentation is angina pectoris while other manifestations, namely myocardial infarction, left ventricular dysfunction, arrhythmias and sudden death have been recognised. The authors report an unusual case of myopericarditis masquerading as myocardial infarction.

Original languageEnglish (US)
JournalBMJ case reports
DOIs
StatePublished - 2011

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Killu, A., Madhavan, M., Prasad, K., & Prasad, A. (2011). 5-Fluorouracil induced pericarditis. BMJ case reports. https://doi.org/10.1136/bcr.02.2011.3883